Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Do inhaled steroids cause weight gain?
misty301 posted:
My doctor put me on Asmanex almost 2 months ago. I haven't used my albuterol for 3 weeks! I am concerned about steroids though. Is it a losing battle? I began using an elliptical in the mornings and am trying to eat healthy--will I still gain weight?

I am freaking out after watching my sister who began steroids years ago and gained a ton of weight. However I am more active and eat way more veggies than she does. But I do not understand the effects of steroids. I am 5 feet tall so 5 pounds goes a long way
cwille responded:
I have been on asmanex for over 1 year, in that time i lost 22 pounds , i was trying to lose weight , i am only 5'3". I was on nutrisystem , so i don't think asmanex will make you gain weight, but i do now know prednisone will, unfortunatly I have been on and off prednisone now for about 4 months, mostly on, and i have gained 17 pounds back. I don't know much about steroids , just what the doc told me , he said that they will make you very hungry and probably gain weight, but than he said that i would lose it when i get off it ,yea right, lol. Anyway, I hope everything works out for you, good luck.
Mathchickie replied to cwille's response:
Inhaled steroids generally do NOT cause weight gain or any of the other destructive side effects of oral steroids.

Oral steroids such as Prednisone can cause severe weight gain and other bad side effects. With inhaled steroids, however, almost all the medicine stays put in the lungs and only a trace gets into the bloodstream.
mauceri1 replied to Mathchickie's response:
I have avascular necrosis, I've been on asmanex for appr. 5 years. How do you explain that?

Helpful Tips

Sports Asthma
I Have sports related Asthma. I joined the Army and we ran A LOT! the more i ran the better i felt and less my asthma bothered me. i am no ... More
Was this Helpful?
5 of 5 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Asthma and Allergies Center